National Case Conference

ACMT's National Case Conference (NCC) is a monthly webinar for ACMT members that features interesting cases seen by medical toxicologists nationwide. NCC is an educational endeavor and a quality improvement effort intended to improve patient care. It is not intended to define standard of care. Attempts have been made to ensure HIPAA compliance. All data and information provided in this activity is for informational purposes only. ACMT makes no representations as to accuracy, completeness, currentness, suitability, or validity of the content and will not be liable for any errors or omissions in this information or any losses, injuries, or damages arising from its display or use.

This activity is open to ACMT Members only. Questions or suggestions for future cases? Write to: events@acmt.net

Search by Category
Search by Format
Sort By
Search by Keyword
  • Contains 4 Component(s) Includes a Live Web Event on 02/16/2023 at 1:00 PM (EST)

    Cases to be announced

  • Contains 2 Component(s)

    1. A 56-year-old man with a history of diabetes, hypertension, severe restrictive lung disease secondary to covid pneumonia presents with one day of fatigue, dyspnea on exertion, dry cough, and hypoxia (79% at home pulse oximetry). Patient states the symptoms began acutely, two hours after getting home from work the day prior. He reports that a few other co-workers have similar symptoms as him or they have nausea, abdominal pain, vomiting. He thinks a virus is going around his workplace. 2. A 51-year-old man presents with a diffuse rash over the past 6 days that developed after he ingested a product for sexual stimulation called “royal honey” that he obtained at a local shop. His VS are normal and he is in no distress. 3. A 2-year-old girl is extracted from underneath debris from a structural fire; she was found covered in soot and is pulseless. CPR is initiated and ROSCis achieved within minutes. She arrives to the ED with the following vital signs: BP, 95/58; HR, 130; RR, 28; SaO2, 100% on NRB; T, 98.6F. She is only responsive to pain and is promptly intubated.

  • Contains 2 Component(s)

    1. A 16-year-old girl arrives by EMS after a seizure following an ingestion possibly including “a heart medicine, a depression medicine, and a sleep medicine.” She has an abnormal rhythm on the cardiac monitor. 2. A 25-year-old woman presents with nausea and vomiting after taking an overdose of a supplement roughly 13 hours earlier. Vital signs: BP, 119/81 mmHg; HR, 130/min; RR, 18/min; T, 98.9 F; SaO2 100% RA. 3. A 49-year-old man presents 2 hours after being bit by a black widow spider. Minutes after the bite he began experiencing severe pain to his legs, back and abdomen and complaining of muscle spasms. VS on arrival: BP 207/97, HR 77, Temp 97.9F, SaO2 96% on RA.

  • Contains 1 Component(s)

    1. A 66-year-old woman with sarcoidosis presents with dysphagia 4 days after receiving a medication to relieve her symptoms. 2. A 70-year-old woman with a history of anaplastic large T-cell lymphoma presents with shortness of breath for three days. She has a heart rate of 125/min, is tachypneic, and requires 4L nasal cannula to maintain her oxygen saturation. 3. A 7-year-old girl presents with one day of fever and a diffuse erythematous maculopapular rash sparing the palms and soles. VS: HR 145 bpm, BP 115/79 mm Hg, RR 28 b/min, SaO2 93% on RA, Temp 103.1F.

  • Contains 2 Component(s)

    1. Three workers at a leather tanning facility collapse at work. Two recover upon removal from the room, one is intubated on the scene. Medical toxicology is consulted upon arrival to the emergency department. 2. A 23 month-old girl is found with a tablet of a weight loss supplement. She presents to the ED with vomiting and the following vital signs: BP, 114/86 mmHg; HR, 93/min; RR, 26/min; SaO2, 100% RA. 3. A 30-year-old man presents to the ED with 3 days of weight gain, swelling, and headache after taking a compounded pharmaceutical pill.

  • Contains 2 Component(s)

    1. A 52-year-old man presents to the ED drowsy and diaphoretic after unintentional overdose of a prescription medicine he used to treat a sore throat. 2. A 51-year-old woman presents to the ED after waking up blind after attempting suicide the night before. 3. A 26-year-old woman presents with left hand pain and swelling after an animal bite.

  • Contains 1 Component(s) Recorded On: 05/19/2022

    1. A 2-year-old child eats some midwinter buds and presents to the emergency department with nausea and vomiting. 2. A 59-year-old woman comes to the ED from an urgent care center with several days of hematuria and intermittent epistaxis. The bleeding does not resolve with oxymetazoline or nasal packing. 3. A 32-year-old woman with a history of diabetes and opioid use disorder develops sudden onset respiratory distress while awaiting placement into an inpatient treatment program.

  • Contains 1 Component(s)

    1. A 15-year-old boy, admitted for toxic encephalopathy after a polypharmacy ingestion, develops recurrence of symptoms after complete resolution. 2. An 11-year-old girl is admitted with arthralgia, morbilliform rash, and severe headache unresponsive to typical analgesics. She has difficult to control hypertension and has a seizure. Other family members also developed a similar rash. 3. A 42-year-old man with a history of chronic LBP is found by EMS to have ventricular tachycardia, for which he received IV lidocaine. After conversion, his vital signs are: BP,144/76; HR,44; RR, 20; O2, 96%; Temp, 98.2

  • Contains 1 Component(s)

    1. A 62-year-old man and a 59-year-old woman present together with eye burning, conjunctival injection, and decreased visual acuity the morning after attending a family fish fry. 2. A toddler, found with a bottle of crafting material by their mother, presents with drooling and progressive oropharyngeal edema. 3. A 56-year-old man, found altered in his garage, now complains of sudden vision loss after a miscalculated ingestion.

  • Contains 1 Component(s)

    1. An infant is found blue and apneic by his mother. He is fed by both formula and breast milk and his mother is on MOUD. 2. A 19-year-old woman takes 16 tablets of her father’s medication in front of her boyfriend in a self-harm attempt. She arrives in the ED 2 hours later, with the following vital signs: BP, 79/46; HR, 85; RR, 20; T, 97.9; O2 sat, 96%RA. 3. A 65-year-old man with a previous history of autoimmune disease presents to the ED after a syncopal episode. In the ED, he is lethargic and tremulous. His vital signs are: BP, 101/45; HR, 98; RR, 24; T, 37.5; O2 sat, 98% RA.